Alert archive / Kentucky / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Jackson, KY

February 29, 201233 counties in Kentucky

NWS Jackson, KY issued this flash flood watch at Feb 29, 2012, 11:31 AM EST for 33 counties in Kentucky. It took effect at Feb 29, 2012, 12:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 11:31 AM EST (16:31 UTC)
In effect from
Feb 29, 2012, 12:00 PM EST
Expired
Feb 29, 2012, 6:00 PM EST
In force
6 hr
Issued by
NWS Jackson, KY
Flood severity
None
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 791 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
791 m²/s²
0-3 km storm-relative helicity
857 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WGUS63 KJKL 291631
FFAJKL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
1131 AM EST WED FEB 29 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...

.A LINE OF STRONG TO SEVERE THUNDERSTORMS IS PUSHING EAST INTO
EASTERN KENTUCKY. THIS LINE HAS THE POTENTIAL TO DROP BETWEEN ONE AND
TWO INCHES OF RAINFALL PER HOUR WITH SEVERAL STORMS TRACKING
REPEATEDLY OVER THE SAME AREA. THE RESULT MAY BE FLOODING OF
STREAMS...CREEKS AND DRAINAGE DITCHES WITH DEEP AND FAST MOVING WATER
FLOWING ACROSS ROADS. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-292300-
/O.NEW.KJKL.FF.A.0001.120229T1700Z-120229T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1131 AM EST WED FEB 29 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EASTERN KENTUCKY...INCLUDING THE
  FOLLOWING COUNTIES...BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE...
  MONTGOMERY...POWELL...ROWAN...JOHNSON...MARTIN....LAUREL...
  MCCREARY...PULASKI...ROCKCASTLE...WAYNE...WHITLEY...BELL...
  BREATHITT... CLAY...FLOYD...HARLAN...JACKSON...KNOTT...KNOX...
  LEE...LESLIE...LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE
  AND WOLFE.

* UNTIL 6 PM EST THIS EVENING

* A LINE OF STRONG TO SEVERE THUNDERSTORMS IS PUSHING EAST INTO
  EASTERN KENTUCKY. THIS LINE HAS THE POTENTIAL TO DROP BETWEEN ONE
  AND TWO INCHES OF RAINFALL PER HOUR WITH SEVERAL STORMS TRACKING
  REPEATEDLY OVER THE SAME AREA. THE RESULT MAY BE FLOODING OF
  STREAMS...CREEKS AND DRAINAGE DITCHES WITH DEEP AND FAST MOVING
  WATER FLOWING ACROSS ROADS.

* HEAVY RAINFALL MAY TEMPORARILY REDUCE VISIBILITIES BUT MORE
  IMPORTANTLY COULD CAUSE RAPID RISES ON AREA WATERWAYS. THE RISING
  WATER COULD WASH OVER AND MAY DAMAGE ROADS ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DUSTY
1 follow-up statement
445 
WGUS63 KJKL 292300
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EST WED FEB 29 2012


KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010000-
/O.EXP.KJKL.FF.A.0001.000000T0000Z-120229T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
600 PM EST WED FEB 29 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EST THIS EVENING...

THE FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EST THIS EVENING. MULTIPLE
FLOOD ADVISORIES AND A FLASH FLOOD WARNING REMAIN IN EFFECT FOR
PORTIONS OF THE AREA. HOWEVER...ADDITIONAL FLOODING OUTSIDE OF AREAS
ALREADY AFFECTED BY ADVISORIES OR WARNING IS NOT ANTICIPATED.

$$

HAL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Feb 29, 10:20 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 29, 10:20 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1020 AM EST WED FEB 29 2012

.UPDATE...
ISSUED AT 1020 AM EST WED FEB 29 2012

LINE OF SHRA/TSRA WITH SOME STRONG STORMS ALREADY IMPACTING OUR NRN
COUNTIES. LINE ECHO WAVE PATTERN...LEWP...FORMING IN CNTRL KY WITH
NUMEROUS REPORTS OF DAMAGING WINDS. EXPECT THIS PATTERN TO CONTINUE
MOVING EAST INTO OUR CWFA. UPDATED FCST TO CLOSER MATCH CURRENT
WEATHER AND KNOWN MVMT.

UPDATE ISSUED AT 617 AM EST WED FEB 29 2012

UPDATED THE FORECAST TO ADD THE TORNADO WATCH TO THE WESTERN MOST
COUNTIES IN THE JACKSON FORECAST AREA. THE STORMS THAT ARE EXPECTED
TO PRODUCE THE SEVERE WEATHER ARE JUST ENTERING THE FAR WESTERN
PORTION OF KENTUCKY. THIS STORMS ARE MOVING AT 50 MPH...SO THEY WILL
GET TO EASTERN KENTUCKY AROUND NOON OR SO. THE THUNDERSTORMS OVER
CENTRAL KENTUCKY AND THE BLUEGRASS WILL CONTINUE TO MOVE TO THE EAST
AND MOVE ACROSS EASTERN KENTUCKY THIS MORNING. THESE STORMS ARE NOT
THE ONES THAT ARE RESPONSIBLE FOR THE TORNADO WATCH...HOWEVER THERE
IS STILL A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD BECOME STRONG
AND PRODUCE SOME STRONG WINDS. ALSO UPDATED THE TEMPERATURES...DEW
POINTS AND WINDS TO REFLECT CURRENT CONDITIONS AND MODEL TRENDS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 315 AM EST WED FEB 29 2012

THE MODELS ARE IN DECENT AGREEMENT THROUGH FRIDAY. AT 3 AM...A WARM
FRONT EXTENDED FROM CENTRAL ILLINOIS THROUGH THE BLUEGRASS COUNTIES.
THE COLD FRONT EXTENDED FROM NORTHERN MISSOURI TO SOUTHEAST
OKLAHOMA. THERE WAS A LINE OF THUNDERSTORM WHICH EXTENDED FROM NEAR
THE GREATER CINCINNATI AIRPORT TO BOWLING GREEN. THE LINE OF STORMS
ARE FORECAST TO CONTINUE TO MOVE TO THE EAST AND WILL MOVE ACROSS
THE AREA DURING THE MORNING HOURS. THE MAIN THREAT FOR TODAY IS FOR
POTENTIALLY SEVERE THUNDERSTORMS TO MOVE ACROSS THE AREA DURING THE
AFTERNOON AND EARLY EVENING. THERE IS A STRONG LOW LEVEL
JET...PLENTY OF INSTABILITY...AND A FRONT TO HELP GENERATE SOME
STRONG STORMS. THE LATEST NAM MODEL BUFR SOUNDINGS ARE SHOWING
PARAMETERS THAT DECREASE THE POTENTIAL FOR SEVERE WEATHER. WE WILL
HAVE TO CONTINUE TO MONITOR TO SEE IF THIS TREND CONTINUES. FOR
NOW...WILL KEEP A CHANCE OF SEVERE THUNDERSTORMS IN THE FORECAST. A
LOT WILL DEPEND ON WHETHER THERE WILL BE SOME CLEARING BEHIND THE
STORMS WHICH ARE MOVING THROUGH THE AREA THIS MORNING. IF THERE IS
SOME CLEARING AND HEATING...THEN THE LIKELIHOOD OF THE SEVERE STORMS
DEVELOPING WILL INCREASE. IF THERE IS NO CLEARING...THEN THEY WILL
NOT BE AS LIKELY TO OCCUR. THE HYDRO THREATS WITH THIS SYSTEM ARE
FAIRLY LOW. EXPECT THE SOME DITCHES AND SMALL CREEKS TO RUN FULL
NEAR THE HEAVIEST THUNDERSTORMS THIS AFTERNOON...HOWEVER SINCE THE
SYSTEM IS MOVING THROUGH FAIRLY FAST...THE WIDESPREAD FLASH FLOODING
POTENTIAL IS FAIRLY LOW. THERE WILL BE A SHORT BREAK FROM WET
WEATHER ON THURSDAY AND THE THE NEXT SYSTEM WILL START MOVING INTO
THE AREA NEAR DAWN ON FRIDAY.

THE TEMPERATURES FORECAST STAYED CLOSE TO THE MODEL BLEND EXCEPT
RAISED THE HIGHS FAVORING THE NAM MOS FORECASTS.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 AM EST WED FEB 29 2012

THE MODELS ARE IN GOOD AGREEMENT TO BEGIN THE PERIOD...FROM FRIDAY
NIGHT THROUGH SUNDAY MORNING. AFTER MID MORNING ON
SUNDAY...HOWEVER...THE ECMWF...GFS...AND CANADIAN MODELS ALL BEGIN
TO DIVERGE. THE CANADIAN AND ECMWF ARE MUCH SLOWER WITH BRINGING AN
UPPER LEVEL TROUGH ACROSS THE OHIO VALLEY THAN THE GFS. THE GFS
MODEL IS TRYING TO BRING AN AREA OF PRECIPITATION ACROSS THE REGION
SUNDAY AFTERNOON AND EVENING...WHILE THE OTHER WEATHER FORECAST
MODELS ARE WAITING UNTIL SUNDAY NIGHT INTO MONDAY MORNING TO BRING
RAIN OR SNOW TO EASTERN KENTUCKY. THE MODELS AGREE THAT A WAVE OF
LOW PRESSURE...WITH AN ACCOMPANY AREA OF LOW PRESSURE ALOFT...WILL
MOVE ACROSS THE OHIO VALLEY REGION SUNDAY AND SUNDAY NIGHT. WHERE
THE MODELS DISAGREE IS WHEN ENOUGH MOISTURE WILL BE PRESENT TO ALLOW
PRECIPITATION TO FORM IN THE WEAK UPSLOPE FLOW ASSOCIATED WITH THE
WEATHER SYSTEM. WITH ALL THAT IN MIND...DECIDED TO INCLUDE A SLIGHT
CHANCE OF RAIN OR SNOW SUNDAY AND SUNDAY NIGHT ACROSS THE AREA. AT
THIS TIME CONFIDENCE IS LOW AS TO WHAT SORT OF WEATHER THE AREA WILL
EXPERIENCE SUNDAY AND MONDAY.

AS FOR FRIDAY NIGHT AND SATURDAY...THERE STILL APPEARS TO BE A HIGH
LIKELIHOOD THAT SHOWERS AND STORMS WILL MOVE ACROSS CENTRAL AND
EASTERN KENTUCKY AHEAD OF A FAIRLY POTENT COLD FRONT. THE LATEST
MODEL SUGGESTED THAT HIGHER PRECIPITATION PROBABILITIES WERE
REQUIRED...SO THE FORECAST WAS UPDATED TO REFLECT THAT CHANGE.
MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...AS ABUNDANT GULF OF
MEXICO MOISTURE MOVES INTO THE AREA FROM THE SOUTH AHEAD OF THE
APPROACHING FRONT. INSTABILITY WILL BE LIMITED FRIDAY NIGHT...BUT
THERE SHOULD BE PLENTY OF LIFT AND MOISTURE AVAILABLE TO OVERCOME
THAT...THEREFORE...STILL HAVE GOOD CONFIDENCE THAT THUNDER WILL
OCCUR ACROSS THE AREA AS THE FRONT MOVES THROUGH.

TEMPERATURES...WINDS...AND DEWPOINTS WERE IN GOOD SHAPE ALREADY WITH
ONLY MINOR TWEAKS NEEDED HERE AND THERE. ALL IN ALL TEMPERATURES
WILL MORE SPRING LIKE THAN WINTER LIKE ON SATURDAY...BEFORE COOLING
OFF A BIT ON SUNDAY AND MONDAY. ANOTHER UNSEASONABLE WARM UP IS ON
TAP FOR TUESDAY AND WEDNESDAY...WITH HIGHS IN THE UPPER 50S AND
LOWERS 60S EXPECTED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 635 AM EST WED FEB 29 2012

ONE LINE OF STORMS HAVE ALREADY MOVED ACROSS EASTERN KENTUCKY THIS
MORNING AND ANOTHER ONE IS CURRENTLY OVER THE BLUEGRASS AND IS MOVING
TO THE EAST. THE SOUTHERN PORTION OF THE LINE IS FALLING
APART...HOWEVER EVERY LINE THAT HAS MOVED INTO EASTERN KENTUCKY LAST
NIGHT HAS INTENSIFIED...SO KEPT WITH THE TEMPO THUNDERSTORMS FOR THE
NEXT TWO HOURS AT SME AND LOZ. THE SQUALL LINE OF NOTE IS THE ONE JUST
ENTERING WESTERN KENTUCKY. A TORNADO WATCH WAS ISSUED FOR THIS LINE
OF STORMS. PUT A TEMPO GROUP IN THE TAFS TO REFLECT MY BEST ESTIMATE
OF WHEN IT WILL COME ROLLING THROUGH. THIS WILL NO DOUBT GET SOME
FINE TUNING LATER. THE LINE OF STORMS IS MOVING AT 50 MPH. THIS WILL
MOSTLY BE A DAMAGING WIND EVENT...HOWEVER THE THREAT FOR
TORNADOES...ESPECIALLY NEAR SME AND LOZ ARE A FACTOR. THE HAIL THREAT
WILL BE MOSTLY IN THE BLUEGRASS WHERE THE TEMPERATURES ARE A BIT
LOWER.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DUSTY
SHORT TERM...JJ
LONG TERM....AR
AVIATION...JJ
Hazardous weather outlook, Feb 29, 5:54 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
554 AM EST WED FEB 29 2012

KYZ052-060-085>088-104-106>120-011400-
ROWAN-MENIFEE-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
554 AM EST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS
COULD PRODUCE DAMAGING WINDS...MAINLY DURING THE AFTERNOON HOURS.
ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE
STORMS MAY BECOME STRONG.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH
WATER TO THE JACKSON WEATHER OFFICE.

KYZ044-050-051-058-059-068-069-079-080-083-084-011400-
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-
LAUREL-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...IRVINE...STANTON...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY
554 AM EST WED FEB 29 2012

...TORNADO WATCH 46 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS
COULD PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES.
ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE
STORMS MAY BECOME STRONG.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH
WATER TO THE JACKSON WEATHER OFFICE.

JJ/AR

In the hours before

Special weather statement, Feb 29, 9:24 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
924 AM EST WED FEB 29 2012

KYZ044-050>052-058>060-104-106-108-111-291500-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN-
WOLFE-LEE-
924 AM EST WED FEB 29 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1000 AM EST WEDNESDAY MORNING...

   MENIFEE...
   MONTGOMERY...
   NORTHWESTERN MORGAN...
   POWELL...
   ROWAN...
   WESTERN WOLFE...
   NORTH CENTRAL LEE...
   BATH...
   SOUTHWESTERN ELLIOTT...
   ESTILL AND
   FLEMING.

AT 924 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF FAIRVIEW TO 16 MILES NORTHWEST OF
SIDEVIEW TO 33 MILES WEST OF HARRIS FERRY...OR ALONG A LINE EXTENDING
FROM 25 MILES NORTHWEST OF FLEMINGSBURG TO PARIS TO VERSAILLES...
MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PECKS RIDGE
AROUND 935 AM EST...TILTON AROUND 940 AM EST...WYOMING AROUND 945 AM
EST...WILLOW TREE AROUND 950 AM EST...YOUNG SPRINGS AROUND 955 AM
EST...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Feb 29, 9:58 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
958 AM EST WED FEB 29 2012

KYZ044-050>052-058>060-104-106-108-111-291545-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MORGAN-
WOLFE-LEE-
958 AM EST WED FEB 29 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1045 AM EST WEDNESDAY MORNING...

   MENIFEE...
   SOUTHEASTERN MONTGOMERY...
   MORGAN...
   POWELL...
   ROWAN...
   WOLFE...
   NORTH CENTRAL LEE...
   EASTERN BATH...
   ELLIOTT...
   ESTILL AND
   SOUTHEASTERN FLEMING.

AT 958 AM EST...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF WALTZ TO STATION CAMP...OR ALONG
A LINE EXTENDING FROM 25 MILES NORTHWEST OF GRAYSON TO IRVINE...
MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZOE AROUND 1005
AM EST...YOCUM AROUND 1010 AM EST...WHITE OAK AROUND 1015 AM EST...
MOON AROUND 1020 AM EST...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEASTERN KENTUCKY.

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 12:45 PM ESTTornado WarningJKLEstill, Menifee, Montgomery, Powell45 min
Feb 29, 12:49 PM ESTAreal Flood AdvisoryJKLBath, Elliott, Estill, Magoffin, Menifee, Montgomery and 4 more6 hr
Feb 29, 1:18 PM ESTTornado WarningJKLMenifee, Morgan, Powell, Wolfe27 min
Feb 29, 1:40 PM ESTTornado WarningJKLMagoffin, Morgan35 min
Feb 29, 1:46 PM ESTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more5 hr
Feb 29, 1:59 PM ESTTornado WarningJKLElliott, Johnson, Magoffin, Morgan31 min
Feb 29, 2:10 PM ESTFlash Flood WarningJKLBreathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more5 hr
Feb 29, 2:13 PM ESTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Menifee, Morgan, Wolfe32 min
Feb 29, 2:19 PM ESTSevere Thunderstorm WarningJKLBreathitt, Jackson, Lee, Magoffin, Owsley, Wolfe41 min
Feb 29, 2:28 PM ESTTornado WarningJKLPulaski32 min
Feb 29, 2:33 PM ESTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan42 min
Feb 29, 2:38 PM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more37 min
Feb 29, 2:54 PM ESTTornado WarningJKLJackson, Laurel, Pulaski, Rockcastle36 min
Feb 29, 2:58 PM ESTTornado WarningJKLMcCreary, Pulaski, Wayne47 min
Feb 29, 3:10 PM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more50 min
Feb 29, 3:25 PM ESTTornado WarningJKLClay, Jackson, Laurel, Rockcastle23 min
Feb 29, 3:31 PM ESTTornado WarningJKLMcCreary, Wayne29 min
Feb 29, 3:55 PM ESTTornado WarningJKLMcCreary, Wayne, Whitley35 min
Feb 29, 4:02 PM ESTSevere Thunderstorm WarningJKLMcCreary, Wayne28 min
Feb 29, 4:18 PM ESTTornado WarningJKLBell, Knox, Whitley42 min
Feb 29, 4:25 PM ESTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley35 min
Feb 29, 4:47 PM ESTTornado WarningJKLBell, Harlan, Knox, Leslie43 min
Feb 29, 4:50 PM ESTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, McCreary and 2 more3 hr

Nearby

Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.